Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 89, NWS Jackson, MS

August 13, 2010Jefferson County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 13, 2010, 9:22 AM CDT for Jefferson County, Mississippi. It was in force for 113 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2010, 9:22 AM CDT (14:22 UTC)
Expired
Aug 13, 2010, 11:15 AM CDT
In force
113 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 11:06 AM CDTFLASH FLOOD2 Sw Fayette, MSSEVERAL LOW LYING COUNTY ROADS COVERED WITH WATER WITH ESTIMATED 3-5 INCHES RAINFALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 104 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2147 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WGUS54 KJAN 131422
FFWJAN
MSC063-131615-
/O.NEW.KJAN.FF.W.0089.100813T1422Z-100813T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
922 AM CDT FRI AUG 13 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 1115 AM CDT

* AT 921 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  RED LICK TO STAMPLEY. THE STORMS WERE NEARLY STATIONARY. ESTIMATED 
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO THREE              
  INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  FAYETTE...LORMAN AND CHURCH HILL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3187 9100 3184 9085 3179 9085 3179 9080
      3177 9078 3161 9109 3162 9115 3163 9116
      3164 9124 3168 9129 3169 9130

$$

CME
1 follow-up statement
962 
WGUS74 KJAN 131521
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT FRI AUG 13 2010

MSC063-131615-
/O.CON.KJAN.FF.W.0089.000000T0000Z-100813T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON MS-
1021 AM CDT FRI AUG 13 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
JEFFERSON COUNTY...

AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM FAYETTE TO CHURCH HILL. THE STORMS WERE NEARLY STATIONARY. 
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE 
INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED
LICK AND LORMAN

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. IF THE 
RAINFALL AMOUNTS TOTAL 6 INCHES...SOME SIGNIFICANT FLOODING WILL BE 
POSSIBLE AROUND AND TO THE SOUTHWEST OF FAYETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3169 9130 3184 9105 3173 9085 3162 9108
      3162 9115 3163 9116 3163 9118 3164 9124

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 8:45 AM CDT, 37 minutes earlier.

Area forecast discussion, Aug 13, 8:45 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
845 AM CDT FRI AUG 13 2010

.UPDATE...CHALLENGING FORECAST TODAY AND HAVE DONE A QUICK UPDATE TO
MAKE SOME INITIAL ADJUSTMENTS. REMNANTS OF TD5 CURRENTLY SPINNING
JUST N OF MOBILE BAY. VERY MOIST AND RELATIVELY UNSTABLE AIRMASS
ASSOCIATED WITH THIS FEATURE IS IN PLACE ACROSS AREA...WITH 12Z JAN
SOUNDING SHOWING AN IMPRESSIVE 2.6 INCH PW VALUE. RADAR AND
SATELLITE SHOWS BAND OF SCATTERED CONVECTION FROM JAN METRO SW INTO
HEZ AREA AND THEN INTO EAST CENTRAL LA. THIS ACTIVITY IS MORE MID
LEVEL IN NATURE AND WILL LIKELY TEND TO WEAKEN SOMEWHAT LATER THIS
MORNING. HOWEVER HAVE ADJUSTED POPS THROUGH 18Z TO ACCOUNT FOR THIS
ACTIVITY...INCREASING POPS OVER SW MS AND EC LA AND DECREASING THEM
OVER SE MS. HAVE ALSO TWEAKED TEMPS DOWN OVER THIS AREA AS WELL AS
JAN SOUNDING WOULD INDICATE EVEN WITH BREAKS IN THE CLOUDS...LOW
CONVECTIVE TEMPS WILL LIKELY PRECLUDE VALUES FROM REACHING THE UPPER
90S. FARTHER NW...MORE SUNSHINE AND STARTING FROM TEMPS NEAR
80...WILL BE A PRETTY MISERABLE DAY AS TEMPS LIKELY HIT CENTURY
MARK WITH OPPRESSIVE HUMIDITY. HEAT ADVISORY LOOKS GOOD HERE.
OBVIOUSLY TRICKER OVER THE SW PARTS OF THE CWA WHERE CLOUDS AND RAIN
COULD KEEP ADVISORY CRITERIA FROM BEING MET...BUT ADVISORY GOES
THROUGH SAT AND AS TD 5 REMNANTS DRIFT E MORE LIKELY THE CRITERIA
WILL BE HIT FOR TOMORROW. FOR NOW WILL LEAVE AS IS BUT COULD UPDATE
AGAIN LATER THIS MORNING TO ADJUST ADVISORY...AS WELL AS TEMPS/POPS
FOR LATEST TRENDS.   /AG/

&&

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A RATHER FLAT 590DM
RIDGE WILL CONTINUE OVER OUR REGION THROUGH THE SHORT TERM IN
CONJUNCTION WITH RATHER WEAK HIGH PRESSURE AT THE SURFACE. THIS WILL
TRANSLATE INTO RATHER LIGHT WINDS THROUGH THE ATMOSPHERE OVER OUR
REGION AND A SLOW MOVEMENT TO THE REMNANTS OF TROPICAL DEPRESSION
FIVE. REGIONAL RADARS SHOWED THE CENTER OF CIRCULATION ASSOCIATED
WITH THE OLD DEPRESSION SPINNING NEAR THE MISSISSIPPI COAST BETWEEN
GULF PORT AND PASCAGOULA. MODEL CONSENSUS DRIFTS THIS FEATURE TO THE
NORTH NORTHEAST TODAY AND SATURDAY. THE 00Z JAN SOUNDING SHOWED A PW
OF 2.36INS AND THE SATELLITE-DERIVED BLENDED TOTAL PRECIPITABLE
WATER PRODUCT INDICATES EVEN GREATER PWS NEAR 2.6INS ACROSS SOUTHERN
MISSISSIPPI AND SOUTHEAST LOUISIANA THIS MORNING. DRIER AIR WITH PWS
NEAR 2 INCHES WAS NOTED AND WILL CONTINUE OVER OUR NORTHWEST ZONES.
THE LARGE SLUG OF ANOMALOUSLY HIGH PWS WILL SHIFT EAST OF OUR CWA
INTO THE WEEKEND AS THE REMNANTS OF THE DEPRESSION SHIFTS EAST.

FOR TODAY...THE LOCAL WRF AND MODELS SHOW GREATER COVERAGE OF
CONVECTION BY AFTERNOON OVER THE SOUTHEAST HALF OF OUR CWA THAN WE
SAW ON THURSDAY. ISOLATED COVERAGE CANNOT BE RULED OUT OVER THE
NORTHWEST HALF. UNFORTUNATELY THE HEAT WILL BE A FACTOR AGAIN TODAY
AS HEAT INDEX VALUES EXCEED 105 AND BRIEFLY 110 OVER OUR WESTERN AND
NORTHERN ZONES. VICKSBURG AND GREENWOOD WILL APPROACH THEIR RECORD
HIGHS THIS AFTERNOON. MUCH OF THE WEST AND NORTH WILL TOP OUT NEAR
100 DEGREES AGAIN. THIS SAME AREA WILL SEE DANGEROUSLY HIGH HEAT
INDEX VALUES AGAIN SATURDAY AND HAVE EXTENDED THE HEAT ADVISORY
THROUGH 7PM SATURDAY. THE CLOUDS AND GREATER CHANCES FOR RAIN OVER
OUR SOUTHEAST HALF SHOULD HELP HOLD THE HEAT DOWN TODAY AND
SATURDAY. WITH SUCH HIGH PWS...EXPECTED SLOW MOVEMENT OF STORMS AND
POSSIBLE TRAINING...LOCALLY HEAVY RAINFALL WILL REMAIN A CONCERN
THROUGH SATURDAY. WL CONTINUE MENTION OF THIS RISK IN THE HWO. COME
SATURDAY THE REMNANT CIRCULATION IS EXPECTED TO BE OVER SOUTHEAST
MISSISSIPPI MOVING INTO SOUTHWEST ALABAMA BY THE END OF THE DAY.
SIMILAR TO TODAY...COOLEST TEMPERATURES AND GREAT POPS WILL BE
CARRIED OVER OUR SOUTHEAST WITH GREATEST TEMPERATURES AND LOWEST
POPS TO THE NORTHWEST. HEAT INDEX VALUES LOOK TO TOP OUT A LITTLE
HIGHER OVER THE DELTA. SOME PORTIONS OF THE DELTA MAY REQUIRE AN
EXCESSIVE HEAT WARNING TOMORROW AFTERNOON. /22/

.LONG TERM...SUNDAY THROUGH FRIDAY...THE PRIMARY WEATHER CONCERNS
FOR THIS PERIOD WILL BE THE REMNANT OF TROPICAL MOISTURE AFFECTING
THE REGION FOR THE REMAINDER OF THIS WEEKEND INTO NEXT WEEK. A
SURFACE BOUNDARY WHICH WILL COME TOWARD THE REGION FOR EARLY NEXT
WEEK AS IT BECOMES STATIONARY AND ALSO THE POSSIBLE SURFACE LOW
DEVELOPMENT FOR THE MIDDLE OF NEXT WEEK AS WELL AS VARIED MODEL
SOLUTIONS WITH THE LOW DEVELOPMENT/TRACK AND TROPICAL MOISTURE WITH
ITS AFFECTS ON PRECIP COVERAGE AND TEMPS. ALSO A SECONDARY FRONTAL
BOUNDARY WHICH WILL PUSH INTO THE REGION ON LATE WEDNESDAY INTO
THURSDAY.

LONG RANGE MODELS AND ENSEMBLES CONTINUE TO SHOW COOLER AND WETTER
WEATHER FOR THE REMAINDER OF THIS WEEKEND INTO THE WORK WEEK DUE TO
THE REMNANT OF TROPICAL MOISTURE. THE ASSOCIATED CLOUDS AND RAIN
WILL PROVIDE SOME RELIEF FROM THE RECENT WARM SPELL ALTHOUGH THE
MEX/GFS CAME IN RATHER WARM FOR THE DELTA. PRECIPITABLE WATER WILL
EB FROM 2.0 TO 2.3 INCHES FROM SUNDAY THROUGH WEDNESDAY...THEN IT
DRIES OUT SOME FROM 1.5 TO AROUND 2.0 ON THURSDAY AND FRIDAY.
WE SHOULD HAVE DECENT CHANCES OF RAIN THROUGH THE PERIOD ESPECIALLY
THROUGH THE MIDDLE OF NEXT WEEK.

AS WE GO INTO SUNDAY INTO EARLY NEXT WEEK THE GFS...CANADIAN...EURO
AND ENSEMBLES SHOW THAT A SURFACE BOUNDARY WILL APPROACH THE REGION.
THIS WILL COMBINE WITH THE TROPICAL MOISTURE IN PLACE. IT WILL
BECOME STATIONARY TO OUR NORTHWEST.  AN UPPER LEVEL HIGH WILL BE
CENTERED OVER THE SOUTHERN PLAINS FOR SUNDAY WHILE UPPER LEVEL
TROUGHING DEVELOPS OVER THE NORTHERN AND CENTRAL PLAINS AS WELL AS
THE NORTHERN AND CENTRAL MISSISSIPPI VALLEY. HOWEVER...THE GFS SEEMS
TO DEVELOP A CLOSED CIRCULATION OVER NORTHWEST FLORIDA ON MONDAY AS
IT MOVES WEST. IT SEEMS TO DEEPEN IT IN THE LOW TO UPPER LEVELS. IT
MOVES THIS CLOSED SYSTEM NORTHWARD OVER THE ARKLAMISS REGION ON
WEDNESDAY. IT CURVES IT TO THE RIGHT AND MOVES INTO NORTHERN ALABAMA
ON WEDNESDAY NIGHT. THIS WILL COMBINE WITH A SECONDARY FRONT WHICH
WILL MOVE INTO THE REGION ON WEDNESDAY NIGHT INTO THURSDAY. DO NOT
HAVE MUCH CONFIDENCE IN THE GFS SOLUTION WITH SUCH A DEEP CLOSED
CIRCULATION. THE MORE CONSERVATIVE EURO SEEMS TO MOVE A WEAK LOW
PRESSURE SYSTEM TO THE WEST SOUTH OF AN UPPER TROUGH WHICH EXTENDS
INTO THE LOWER MISSISSIPPI VALLEY FOR WEDNESDAY NIGHT INTO
THURSDAY...BRINGING THE SURFACE FRONT INTO THE REGION. AS WE GO INTO
FRIDAY THE UPPER RIDGE WILL BUILD INTO THE REGION FROM THE WEST.
BOTH THE GFS AND EURO ARE IN AGREEMENT WITH THIS FEATURE. THE DGEX
MOVES A CLOSED CIRCULATION ALONG THE GULF COAST FROM NORTHWEST
FLORIDA ON MONDAY TO SOUTHEAST TEXAS BY WEDNESDAY...THEN IT CURVES
IT TO THE RIGHT OVER ARKANSAS AS IT COMBINES WITH A SURFACE FRONT ON
THURSDAY. AS WE GO INTO FRIDAY IT MOVES WELL NORTH OF THE REGION. IT
BRINGS SOUTHWEST FLOW ALOFT OVER THE REGION WITH THE UPPER TROUGH
OVER THE PLAINS ON FRIDAY...WHICH BRINGS PRETTY GOOD RAIN COVERAGE
TO THE REGION. THE SREF AND UKMET SHOWS A LOW OVER NORTHWEST FLORIDA
ON MONDAY. THE CANADIAN MODEL LIKE THE GFS BRINGS THE CLOSED LOW
CIRCULATION OVER THE ARKLAMISS REGION ON WEDNESDAY THEN COMBINES IT
WITH THE FRONTAL BOUNDARY ON WEDNESDAY NIGHT. FINALLY THE ENSEMBLES
SHOWS SOME WEAKNESS IN THE UPPER RIDGE...BUT NO CLOSED CIRCULATIONS
MOVING OVER THE COASTAL OR THE ARKLAMISS REGION. SO WITH THIS IN
MIND WILL GO WITH THE COMBINATION OF THE MORE CONSERVATIVE ENSEMBLES
AND EURO SOLUTIONS FOR SUNDAY THROUGH THURSDAY...THEN GO WITH THE
UPPER RIDGE FOR FRIDAY FOR MOST OF THE MODELS AND ENSEMBLES.

AS FAR AS TEMPS ARE CONCERN...MOS AND MEX GUIDANCE LOOKED A LITTLE
WARM FOR DAY TIME HIGHS...ESP IN THE NORTHWEST DELTA REGION FOR THE
LONG TERM PERIOD FROM THIS WEEKEND INTO NEXT WEEK. IT DID NOT
TAKE THE RICH TROPICAL MOISTURE WITH THE CLOUDS AND RAIN COVERAGE
INTO AFFECT ALONG WITH THE FRONTAL BOUNDARY TO THE NORTH....WHICH
WILL COME THROUGH ON LATE WEDNESDAY INTO THURSDAY. GUIDANCE LOOKED
PRETTY GOOD FOR FRIDAY. SO WENT CLOSE TO CURRENT LOWER FORECAST
NUMBERS AND MADE SOME SLIGHT ADJUSTMENTS TO ENSEMBLE GUIDANCE WITH
HIGHS IN THE LOWER TO MIDDLE 90S. HEAT INDICES COULD REACH THE 105
TO 108 RANGE DURING THE DAY FOR THIS WEEKEND INTO MONDAY...WHICH
COULD BRING OUT SOME POSSIBLE HEAT ADVISORIES. MADE SLIGHT
ADJUSTMENTS TO MEX AND GMOS LOWS WITH READINGS IN THE 70S.

AS FAR AS POPS ARE CONCERN...MEX AND GFS GUIDANCE POPS LOOKED A
LITTLE LOW AFTER SUNDAY WITH ITS STRONG MODEL SOLUTION...EXCEPT FOR
WEDNESDAY. SO WENT CLOSE TO THE HIGHER END OF ENSEMBLE GUIDANCE POPS
WITH THE TROPICAL MOISTURE IN PLACE AND THE COMING SURFACE
BOUNDARY./17/

&&

.AVIATION...A BRIEF PERIOD OF MVFR VISIBILITIES DUE TO PATCHY FOG IS
EXPECTED OVER THE AREA FROM 10-13Z THIS MORNING. OTHERWISE...VFR
CONDITIONS WILL PREVAIL THROUGH THE MORNING UNTIL THUNDERSTORMS
DEVELOP. AS THE REMNANTS OF TROPICAL DEPRESSION FIVE CONTINUE TO
IMPACT THE REGION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED ACROSS THE SOUTHEAST HALF OF THE AREA...WITH MORE
ISOLATED COVERAGE TO THE NORTHWEST. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 30 KT ALONG WITH VERY HEAVY
RAINFALL...PARTICULARLY ALONG AND SOUTHEAST OF A LINE FROM NATCHEZ
TO JACKSON TO MERIDIAN. MVFR TO IFR CEILINGS/VISIBILITIES ARE
EXPECTED TO ACCOMPANY THE SHOWERS AND THUNDERSTORMS. OUTSIDE OF
SHOWERS AND STORMS...GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH
TONIGHT WITH EAST TO SOUTHEAST WINDS AT 3 TO 7 KTS. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       98  76  97  77 /  54  33  29  16
MERIDIAN      97  75  95  75 /  67  41  41  16
VICKSBURG     99  75  98  76 /  43  25  22  15
HATTIESBURG   94  76  94  77 /  75  39  62  30
NATCHEZ       94  76  97  77 /  49  19  37  18
GREENVILLE   102  77 101  78 /  17  17  15  18
GREENWOOD    100  76 101  77 /  23  25  16  17

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR MSZ018-019-025>042-047-
     053-059-060.

LA...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR ARZ074-075.

&&

08/22/17/22
Hazardous weather outlook, Aug 13, 4:58 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
458 AM CDT FRI AUG 13 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>042-047-053-
059-060-141000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
458 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL COMBINE
WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 106 TO 111 DEGREES
AGAIN THIS AFTERNOON. OVERNIGHT LOWS WILL ONLY FALL INTO THE MID TO
UPPER 70S PROVIDING LITTLE RELIEF FROM THE DAYTIME HEAT. A HEAT
ADVISORY IS IN EFFECT THROUGH SATURDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL COMBINE
WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 107 TO 112 DEGREES
SATURDAY AFTERNOON. A HEAT ADVISORY IS IN EFFECT THROUGH SATURDAY
AFTERNOON. COOLER TEMPERATURES ARE EXPECTED FOR SUNDAY BUT A HEAT
ADVISORY MAY NEED TO BE EXTENDED THROUGH SUNDAY FOR A PORTION OF THE
AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

MSZ043>046-048>052-054>058-061>066-072>074-141000-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
458 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES IN THE MID TO UPPER 90S WILL COMBINE WITH HIGH
HUMIDITY TO PRODUCE HEAT INDEX READINGS OF 101 TO 106 DEGREES AGAIN
THIS AFTERNOON. MEANWHILE...THE REMNANTS OF TROPICAL DEPRESSION FIVE
OVER THE MISSISSIPPI COAST WILL ENHANCE THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL ACROSS SOUTHERN AND CENTRAL MISSISSIPPI TODAY. LOCAL
RAINFALL AMOUNTS OF 1 TO 3 INCHES COULD FALL IN PLACES...LEADING TO
THE PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WEAK LOW PRESSURE CENTER WILL MEANDER ACROSS SOUTHEAST MISSISSIPPI
AT LEAST THROUGH SATURDAY KEEPING SOME RISK FOR TROPICAL DOWNPOURS
AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IN SOME LOCATIONS.
THE EVENTUAL DISSIPATION OF THIS SYSTEM IS QUITE UNCERTAIN AND WILL
NEED TO BE MONITORED INTO THE FIRST PART OF NEXT WEEK.

IN ADDITION...HIGH TEMPERATURES IN THE MID TO UPPER 90S WILL COMBINE
WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX READINGS OF 100 TO 105 DEGREES
SATURDAY AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, Aug 13, 8:47 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
847 AM CDT FRI AUG 13 2010

LAZ026-MSZ060-131425-
CONCORDIA LA-ADAMS MS-
847 AM CDT FRI AUG 13 2010

A BAND OF SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING VERY
HEAVY RAIN...WAS LOCATED FROM AROUND NATCHEZ TO 7 MILES SOUTH OF
FERRIDAY AT 844 AM CDT. THE LINE WAS NEARLY STATIONARY AND HAS
PRODUCED 1 TO 1.5 INCHES OF RAIN OVER THE PAST 30 MINUTES TO ONE
HOUR. IF THIS TYPE OF HEAVY RAINFALL PERSISTS FOR ANOTHER 30
MINUTES...FLASH FLOODING WILL BECOME A POSSIBILITY AND A FLASH FLOOD
WARNING MAY BE NEEDED.

PEOPLE IN NORTHERN ADAMS COUNTY...AND CENTRAL CONCORDIA PARISH SHOULD
MONITOR THIS ACTIVITY CLOSELY.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 9:03 AM CDTFlash Flood WarningJANAdams117 min
Aug 13, 1:38 PM CDTFlash Flood WarningJANJefferson Davis2 hr
Aug 13, 2:29 PM CDTSevere Thunderstorm WarningJANRankin, Simpson46 min
Aug 13, 2:46 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott44 min
Aug 13, 3:12 PM CDTSevere Thunderstorm WarningJANKemper48 min
Aug 13, 3:32 PM CDTExcessive Heat WarningJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more51 hr
Aug 13, 3:32 PM CDTSevere Thunderstorm WarningJANAttala, Holmes30 min
Aug 13, 4:44 PM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton2 hr
Aug 13, 5:25 PM CDTFlash Flood WarningJANClay, Lowndes2 hr
Aug 13, 6:13 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington47 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.